MAUDE Adverse Event Report: OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE

OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE
Model Number 51850
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Codes Hypoglycemia (1912); Confusion/ Disorientation (2553)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Suspected device evaluated by ok biotech and calculated that the meter operated within specifications.We tested the standby current of returned meter, the result was 1.1a.The criteria is <55a.Pass.Meter setting, audio and all buttons function are ok.We tested the suspected meter with in house control solution and returned strips (strip lot number: d181011-2 ).The control solution tests for level low were 55/53 mg/dl, for level high were 254/243 mg/dl.The request control solution ranges are: level low 35~85 mg/dl; level high 210~320 mg/dl.All results were within the acceptance range.Pass.We tested the retain strips of same batch from our warehouse (strip lot number: d181011-2 ) with returned meter and in house control solution.The control solution tests for level low were 54/58 mg/dl; for level high were 262/265 mg/dl.The request control solution ranges are: level low 35~85 mg/dl; level high 210~320 mg/dl.All results were within the acceptance range.Pass.
 
Event or Problem Description
Caller stated that medical attention was sought on (b)(6) 2019 around 8pm at the end-user's home.Caller stated that the end-user took a blood glucose test and received a result 50mg/dl.A normal result for the end-user for that time of day is 150-200mg/dl.Prior to seeking medical attention, the end-user had dinner and took his prescribed medications.Caller stated that the end-user appeared awake but was not responsive, so she called ems.Caller stated that while waiting for the ens to arrive she tried to give the end-user candy, but he was not responding.Ems arrived 10-15 minutes after testing with the prodigy meter.They tested the end-user with there meter and received a result of 30mg/dl.The end-user was still unresponsive, and the ems administered a glucose iv.End-user was the transported to (b)(6) hospital located at (b)(6).Caller was unsure of what his blood glucose was upon arriving at the hospital.Caller was unable to provide what treatment the end-user received due to not be allowed in the back ant the er.She stated that he was not admitted and was there approximately 8 hours.Caller was unable to recall what the end-users blood glucose was when he was discharged or what instructions he may have received.The end -user is on a sliding scale that is as follows tresiba: 20 units in the morning.Novolog: sliding scale, 150-200mg/dl=1 unit, 201-250mg/dl=2 units, 251-300mg/dl=3 units, 301- 350mg/dl=4 units, 351-400mg/dl=5 units, 401-450mg/dl=6 units, and call emt if result is below 70 mg/dl or over 450 mg/dl.No additional information was provided.

Brand Name
PRODIGY AUTOCODE
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
OK BIOTECH CO., LTD.
no. 91, sec. 2
gongdao 5th road
hsinchu city, 30070
TW  30070
MDR Report Key8963885
Report Number3005862821-2019-00041
Device Sequence Number2042300
Product Code NBW
UDI-Device Identifier00384840518858
UDI-Public00384840518858
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/11/2020
Device Model Number51850
Device Catalogue Number51850
Device Lot NumberD181011-2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2019
Initial Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age56 YR
Patient Weight64